Ask a doctor

Is It Okay to Take Acetaminophen 24 Hours After Botox?

Is It Okay to Take Acetaminophen 24 Hours After Botox?

Doctor Answers (15)

Acetaminophen and Botox

+2

I tell my patients (even those having surgery) that acetaminophen is absolutely OK to take before or after a procedure.  I do have them try to avoid NSAIDs (such as Motrin or Aleve) for at least a week beforehand and a couple days after, so as to try to avoid a bruise.


Manchester Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

No Problem with Acetaminophen

+2

You can actually take Acetominophen before and after BOTOX treatment. Unlike aspirin and similar NSAIDs ( non-steroidal anti-inflammatory drugs), acetaminophen does not thin the blood. Aspirin works by distorting platelets rendering them less effective in sticking together ( decreased adherence). This helps prevent clot formation, the reason it is used so much to prevent heart attacks and maybe cancer metastases. However, Tyelenol does not have this mechanism of action and therefore does not lead to blood thinning. 

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

Tylenol and Botox

+2

Tylenol is ok to take after botox.  It will not induce bleeding like aspirin or other anti-inflammatories.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Tylenol (Acetaminophen) is fine with Botox

+2

Acetaminophen has no effect on your Botox injection.  It does not interact with Botox and does not thin the blood. It will not increase your chance of getting a bruise.

Hope that helps.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 11 reviews

Acetaminophen after Botox

+2
I usually recommend that patients wait 48 hours, in case there is some bruising from the injections, although it tends to be minimal. Acetaminophen is a blood thinner and should not be taken prior to injections, including Botox and the facial fillers.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

Acetaminophen and Botox

+2

After, yes, is fine, as long as you don't have bruising or swelling, which from Botox, would be rare anyway. But the issue is that Acetaminophen thins the blood a bit and that's why it's not recommended prior to injections; post, it's fine.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

No problem taking acetaminophen / Tylenol after Botox

+1

Acetaminophen does not interfere with the activity of Botox or Dysport, nor does it contribute to more bruising. Tylenol, the brand name of acetaminophen, is safe to take after or before Botox. If there is any pain in the area of treatment, you should let your doctor know.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Tylenol

+1

Tylenol has no effect on Botox before or after treatment.  Asprin and other non steroidal anti inflammatories can increase the risk of bruising and should be avoided for at least a week prior to and 48 hours after any cosmetic treatment or surgery.

Lee Robinson, MD - RETIRED
Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

Acetaminophen after Botox is no problem

+1

Greetings~

Acetaminophen, unlike Ibuprofen, has no effect on your blood platelets or bleeding, so it is completely fine to take before or after Botox injections.  Some patients get mild headaches after injections so taking acetaminophen (Tylenol) is no problem. Do avoid Excedrin before treatments however because they contain not only Acetaminophen but aspirin as well.

Hope that helps.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 76 reviews

Is it okay to take paracetamol (Panadol, acetaminophen) after botulinum toxin?

+1

Absolutely!

In Australia we call this medication "paracetamol" and it's commonly known by the brand name "Panadol". But no matter what name you give it, it's perfectly OK to take the medication before and after having botulinum toxin. There is no interaction between the two medications and it is uncommon to have side effects.

Paracetamol (acetaminophen) is not a blood thinner so it won't increase your risk of bruising or bleeding.

Jill Tomlinson, MBBS, FRACS
Melbourne Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.